Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Apr 23, 2021, 2:47 PM PDT. It took effect at Apr 24, 2021, 11:00 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 2:47 PM PDT (21:47 UTC)
- In effect from
- Apr 24, 2021, 11:00 PM PDT
- Expired
- Apr 25, 2021, 10:25 PM PDT
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
604 WWUS46 KEKA 232147 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 247 PM PDT Fri Apr 23 2021 ...Late Season Mountain Snow for Trinity County Saturday Night and Sunday... .A cold area of low pressure will bring light to moderate snow to portions of northern Trinity County, especially on Sunday. Some light snow will begin on Saturday, but amounts will be less than an inch. Snow levels on Saturday around 5000 feet will drop to 4000 feet later Saturday night into Sunday. CAZ107-240600- /O.NEW.KEKA.WW.Y.0017.210425T0600Z-210426T0600Z/ Northern Trinity- 247 PM PDT Fri Apr 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 11 PM PDT SUNDAY ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Accumulations of 3 to 6 inches are expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County, particularly along Highway 3 over Scott Mountain Summit. * WHEN...From 11 PM Saturday to 11 PM PDT Sunday. * IMPACTS...Plan on locally slippery and snow-covered road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and allow extra time to reach your destination. Check the latest road conditions at http://quickmap.dot.ca.gov or by calling 1-800-GAS- ROAD. A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. && $$
8 follow-up statements
431 WWUS46 KEKA 240517 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1017 PM PDT Fri Apr 23 2021 ...Late Season Mountain Snow for Trinity County Saturday Night and Sunday... .A cold area of low pressure will bring light to moderate snow to portions of northern Trinity County, especially on Sunday. Some light snow will begin on Saturday, but amounts will be less than an inch. Snow levels on Saturday around 5000 feet will drop to 4000 feet later Saturday night into Sunday. CAZ107-241330- /O.CON.KEKA.WW.Y.0017.210425T0600Z-210426T0600Z/ Northern Trinity- 1017 PM PDT Fri Apr 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO 11 PM PDT SUNDAY ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Accumulations of 3 to 6 inches are expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County. * WHEN...From 11 PM Saturday to 11 PM PDT Sunday. * IMPACTS...Plan on locally slippery and snow-covered road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
536 WWUS46 KEKA 240828 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 128 AM PDT Sat Apr 24 2021 ...Late Season Mountain Snow for Trinity County Late Tonight and Sunday... .A low pressure system will bring light to moderate snow to portions of northern Trinity County, especially on Sunday. Some light snow will begin late tonight, but amounts will be less than an inch. Snow levels today will remain around 5000 feet before falling to 4000 feet late tonight and Sunday. CAZ107-242315- /O.CON.KEKA.WW.Y.0017.210425T0600Z-210426T0600Z/ Northern Trinity- 128 AM PDT Sat Apr 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SUNDAY ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Accumulations of 3 to 6 inches are expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County. * WHEN...From 11 PM this evening to 11 PM PDT Sunday. * IMPACTS...Snow Covered Roads including Hwy 4 at Scott Mountain Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
440 WWUS46 KEKA 241036 AAA WSWEKA URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Eureka CA 336 AM PDT Sat Apr 24 2021 ...Late Season Mountain Snow for Trinity County Late Tonight and Sunday... .A low pressure system will bring light to moderate snow to portions of northern Trinity County, especially on Sunday. Some light snow will begin late tonight, but amounts will be less than an inch. Snow levels today will remain around 5000 feet before falling to 4000 feet late tonight and Sunday. CAZ107-242300- /O.CON.KEKA.WW.Y.0017.210425T0600Z-210426T0600Z/ Northern Trinity- 336 AM PDT Sat Apr 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SUNDAY ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Accumulations of 3 to 6 inches are expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County. * WHEN...From 11 PM this evening to 11 PM PDT Sunday. * IMPACTS...Snow Covered Roads including Hwy 3 at Scott Mountain Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
412 WWUS46 KEKA 242133 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 233 PM PDT Sat Apr 24 2021 ...Late Season Mountain Snow for Trinity County Late Tonight and Sunday... .A low pressure system will bring light to moderate snow to portions of northern Trinity County, especially on Sunday. Some light snow will begin late tonight, but amounts will be less than an inch. Snow levels today will remain around 5000 feet before falling to 4000 feet late tonight and Sunday. CAZ107-250600- /O.CON.KEKA.WW.Y.0017.210425T0600Z-210426T0600Z/ Northern Trinity- 233 PM PDT Sat Apr 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SUNDAY ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Accumulations of 3 to 6 inches are expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County. * WHEN...From 11 PM this evening to 11 PM PDT Sunday. * IMPACTS...Snow Covered Roads including Hwy 3 at Scott Mountain Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
361 WWUS46 KEKA 250428 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 928 PM PDT Sat Apr 24 2021 ...Late Season Mountain Snow for Trinity County Late Tonight and Sunday... .A low pressure system will bring light to moderate snow to portions of northern Trinity County, especially on Sunday. Some light snow will begin late tonight, but amounts will be less than an inch. Snow levels today will remain around 5000 feet before falling to 4000 feet late tonight and Sunday. CAZ107-251245- /O.CON.KEKA.WW.Y.0017.210425T0600Z-210426T0600Z/ Northern Trinity- 928 PM PDT Sat Apr 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Accumulations of 3 to 6 inches are expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County. * WHEN...From 11 PM this evening to 11 PM PDT Sunday. * IMPACTS...Snow Covered Roads including Hwy 3 at Scott Mountain Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
342 WWUS46 KEKA 251043 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 343 AM PDT Sun Apr 25 2021 ...Late Season Mountain Snow for Trinity County Today... .A low pressure system will bring light to moderate snow to portions of northern Trinity County. Snow levels today will remain around 5000 feet before falling to 4000 feet late tonight and Sunday. CAZ107-252300- /O.CON.KEKA.WW.Y.0017.000000T0000Z-210426T0600Z/ Northern Trinity- 343 AM PDT Sun Apr 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Accumulations of 3 to 6 inches are expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Snow Covered Roads including Hwy 3 at Scott Mountain Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
583 WWUS46 KEKA 252104 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 204 PM PDT Sun Apr 25 2021 CAZ107-260600- /O.CON.KEKA.WW.Y.0017.000000T0000Z-210426T0600Z/ Northern Trinity- 204 PM PDT Sun Apr 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4000 FEET... * WHAT...Snow above 4000 feet. Additional accumulations up to 2 inches expected, with locally higher amounts across the Trinity Alps. * WHERE...Northern Trinity County, including Scott Mountain Summit on Hwy 3. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Snow Covered Roads including Hwy 3 at Scott Mountain Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
207 WWUS46 KEKA 260525 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1025 PM PDT Sun Apr 25 2021 CAZ107-260630- /O.CAN.KEKA.WW.Y.0017.000000T0000Z-210426T0600Z/ Northern Trinity- 1025 PM PDT Sun Apr 25 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Apr 23, 3:01 AM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Apr 23, 3:01 AM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
301 AM PDT Fri Apr 23 2021
.SYNOPSIS...Today will be the last warm and dry day across the
interior, while cooler marine air lingers along the coast. Cooler
and wetter weather is in store for the weekend, with widespread
rain and high mountain snow expected late Saturday night and
Sunday.
&&
.DISCUSSION...An upper-level ridge axis is currently right
along the West Coast this morning but will continue to shift
eastward today, resulting in the last day of dry and stable
conditions. The first upper wave moves across the region and will
be preceded by some high clouds later today. This first feature
may bring some light rain or drizzle to the coast late tonight and
Saturday along with some very light showers inland. A brief break
in the precip occurs late Saturday before the main low pressure
system moves into the coast. This low will be accompanied by a
cold front that is expected to bring a more substantial shot of
beneficial rain late Saturday night through Sunday. Behind the
front there is progressively colder air aloft, promoting a more
unstable airmass while atmospheric profiles favor a transition to
showery precipitation Sunday afternoon and evening. Under this
regime have added a slight threat of thunderstorms and small hail
to the forecast during the Sunday afternoon time frame. Meanwhile,
snow levels lowering toward 4000 feet on Sunday will allow for
some mountain snow, with significant accumulations and travel
impacts likely for Scott Mountain Summit on Highway 3, while most
of our other highway passes remain wet. Its still a little early
to hoist a Winter Weather Advisory for that spot but will likely
needed in the upcoming weather packages. Some showers may linger
into Monday as a trailing shortwave passes through, but otherwise
expect a drying trend with moderating temperatures through mid-
week. Ensemble guidance through next weekend shows a substantial
amount of spread, so while the bulk of guidance keeps us fairly
mild with limited rainfall, do not have much confidence in any
more specifics beyond that. jt/ad
&&
.AVIATION...Mostly IFR to MVFR are expected at both coastal
terminals this morning, with conditions improving slightly this
afternoon. Some stratus will be possible later this morning at KUKI
as another surge is expected up the Russian River Valley. Mid to
upper-level clouds will be on the increase later today as a low
pressure system approaches Northwest California. Some sprinkles will
be possible along the coast starting late this evening.
&&
.MARINE...Northerlies have weakened substantially over the coastal
waters and will continue to wane through the morning hours today.
Winds will become southerly over all zones by midnight tonight and
slightly increase overnight. Southerlies will top out in the fresh
breeze range from Saturday morning through early Sunday morning
(particularly over the northern waters) as two shortwaves traverse
the area. As we head into next week, generally light to gentle
breezes are expected over the coastal waters through Wednesday. Seas
have generally weakened throughout the coastal waters and will
continue this trend this morning. Seas are expected to remain below
8 feet through the middle of the upcoming work week. Otherwise, a
small westerly swell and a small southerly swell will impact
portions of the waters this weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 AM PDT this morning for PZZ450-455.
Small Craft Advisory until noon PDT today for PZZ470.
Small Craft Advisory until noon PDT today for PZZ475.
Hazardous Seas Warning until 3 AM PDT early this morning for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 23, 3:43 AM PDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 343 AM PDT Fri Apr 23 2021 CAZ101>115-241045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 343 AM PDT Fri Apr 23 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:33 PM PDT | Hazardous Seas Warning | EKA | 7 hr | |
| Apr 23, 2:33 PM PDT | Small Craft Advisory | EKA | 39 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.